Advanced Search
Article Contents
Article Contents

Computing of B-series by automatic differentiation

Abstract Related Papers Cited by
  • We present an algorithm based on Automatic Differentiation for computing general B-series of vector fields $f\colon \mathbb{R}^n\rightarrow \mathbb{R}^n$. The algorithm has a computational complexity depending linearly on $n$, and provides a practical way of computing B-series up to a moderately high order $d$. Compared to Automatic Differentiation for computing Taylor series solutions of differential equations, the proposed algorithm is more general, since it can compute any B-series. However the computational cost of the proposed algorithm grows much faster in $d$ than a Taylor series method, thus very high order B-series are not tractable by this approach.
    Mathematics Subject Classification: Primary: 65D25, 65L05, 65L06; Secondary: 65Y20.


    \begin{equation} \\ \end{equation}
  • [1]

    P. Moan, A. Murua, G. Quispel, M. Sofroniou and G. Spaletta, Symplectic elementary differential Runge-Kutta methods, Numerische Mathematik, (2004).


    C. Simó, On the analytical and numerical approximation of invariant manifolds, Les Méthodes Modernes de la Mecánique Céleste, (1990), 285-329.


    G. Li and F. Ruskey, The advantages of forward thinking in generating rooted and free trees, 10th annual ACM-SIAM symposium on discrete algorithms, (1999), 939-940.


    A. Danis, "Parameter Estimation, Set Valued Numerics," in Preparation, Ph.D thesis: Uppsala University, 2013.


    F. BarthaAd-trees software, http://www2.math.uu.se/ warwick/CAPA/publications/supplements/Bseries.tar.gz.


    S. FinchTwo asymptotic series, http://www.people.fas.harvard.edu/ sfinch/csolve/asym.pdf.


    C. Bendtsen and O. Stauning, FADBAD, a flexible C++ package for automatic differentiation, Tech. Rep. IMM-REP-1996-17, TU Denmark, DK-2800 Lyngby, Denmark, (1996).


    Computer Assisted Proofs in Dynamics GroupCAPD Library - a C++ package for rigorous numerics, http://capd.ii.uj.edu.pl.


    J. G. Siek, L. Q. Leeand A. Lumsdaine, "The Boost Graph Library User Guide and Reference Manual," Addison-Wesley Professional, 2001.


    K. Ebrahimi-Fard and D. ManchonThe magnus expansion, trees and Knuth's rotation correspondence, preprint, arXiv:1203.2878.


    R. E. Moore, J. A. Davidson, H. R. Jaske and S. Shayer, DIFEQ integration routine - user's manual, Tech. Rep. LMSC 6-90-64-6, Lockheed Missiles and Space Co., Palo Alto, CA, (1964).


    A. Abad, R. Barrio, F. Blesa and M. Rodríguez, Algorithm 924: TIDES, a Taylor series Integrator for Differential EquationS, ACM Trans. Math. Software, 39 (2012), Art. 5, 28pp.doi: 10.1145/2382585.2382590.


    M. Berz, Algorithms for higher derivatives in many variables with applications to beam physics, SIAM Automatic Differentiation of Algorithms (Breckenridge, CO, 1991), (1991), 147-156.


    J. C. Butcher, An algebraic theory of integration methods, Math. Comp., 26 (1972), 79-106.doi: 10.1090/S0025-5718-1972-0305608-0.


    F. Chapoton and M. Livernet, Pre-Lie algebras and the rooted trees operad, Internat. Math. Res. Notices, 2001 (2001), 395-408.doi: 10.1155/S1073792801000198.


    P. Chartier, E. Hairer and G. Vilmart, Numerical integrators based on modified differential equations, Math. Comp., 76 (2007), 1941-1953.doi: 10.1090/S0025-5718-07-01967-9.


    A. Griewank, "Evaluating Derivatives," Frontiers in Applied Mathematics, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2000.


    A. Griewank, J. Utke and A. Walther, Evaluating higher derivative tensors by forward propagation of univariate Taylor series, Math. Comp., 69 (2000), 1117-1130.doi: 10.1090/S0025-5718-00-01120-0.


    E. Hairer, C. Lubich and G. Wanner, "Geometric Numerical Integration," Springer Series in Computational Mathematics, Springer-Verlag, Berlin, 2006.


    À. Jorba and M. Zou, A software package for the numerical integration of ODEs by means of high-order Taylor methods, Experiment. Math., 14 (2005), 99-117.doi: 10.1080/10586458.2005.10128904.


    J. M. Plotkin and J. W. Rosenthal, How to obtain an asymptotic expansion of a sequence from an analytic identity satisfied by its generating function, J. Austral. Math. Soc. Ser. A, 56 (1994), 131-143.doi: 10.1017/S1446788700034777.


    W. Tucker, "Validated Numerics," Princeton University Press, Princeton, NJ, 2011.

  • 加载中

Article Metrics

HTML views() PDF downloads(57) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint